Format

Send to

Choose Destination
Intern Med. 2013;52(13):1495-7. Epub 2013 Jul 1.

Clostridium difficile infection associated with antituberculous agents in a patient with tuberculous pericarditis.

Author information

1
Department of Geriatric Medicine, East Hospital, Tongji University School of Medicine, China.

Abstract

Clostridium difficile can cause pseudomembranous colitis (PMC). Antimicrobial agent exposure is a risk factor for Clostridium difficile-associated disease, whereas the use of antituberculous (anti-TB) agents is not. We herein report a case of PMC-associated with antituberculous therapy. A 63-year-old woman with tuberculous pericarditis treated with anti-TB agents was admitted for abdominal pain and diarrhea. On colonoscopy, mucoid exudate and yellowish plaque lesions were observed. The anti-TB agents were discontinued, and the patient was treated with metronidazole and clostridium butyricum. Her symptoms were relieved and did not recur when the anti-TB agents were restarted. In this report, we review the literature and discuss the pathogenesis, clinical manifestations, diagnosis and treatment of this case.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center